MAUDE Adverse Event Report: GOODWOOD MEDICAL CARE LTD PROCTO SWAB; APPLICATOR, ABSORBENT TIPPED, STERILE

GOODWOOD MEDICAL CARE LTD PROCTO SWAB; APPLICATOR, ABSORBENT TIPPED, STERILE
Model Number 31-249
Medical Device Problem Codes Material Separation (1562); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal complaint (call (b)(6) was received indicating the cotton tip of a procto swab (part 31-249, lot 47346703) became dislodged inside a patient.The investigation is ongoing at this time.When new and critical information becomes available, this report will be updated.
 
Event or Problem Description
The cotton end of a swab broke off and stayed stuck inside of patient during disinfection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: the swab is supplied to deroyal by international medsurg.Therefore, a supplier corrective action request (scar) was issued to international medsurg.In its response, the supplier stated the manufacturing facility reviewed production records and found no instance any non-conformity in the reported lot.The manufacturing facility identified a potential root cause of inadequate glue applied to the shaft during production.Corrective action: in its scar response, the supplier stated the current inventory was inspected and no defective product was found.All workshops, production associates, and the process inspector were informed of the complaint.A glue inspection log was implemented and supervisor oversight was increased.Production workers and directors and the process inspector were trained on the new log.The shaft will be inspected per a revised specification standard.Investigation summary: an internal complaint (b)(4) was received indicating the cotton tip of a procto swab (part 31-249, lot 47346703) became dislodged inside a patient.The sample was not available for evaluation.Quality records were reviewed, but no defects were identified that could have contributed to the reported event.An inventory check was performed with 12 cases randomly inspected.No issues were found.The swab is supplied to deroyal by international medsurg.Therefore, a supplier corrective action request (scar) was issued to international medsurg.A response was received february 27, 2020 and accepted by deroyal personnel.A total of (b)(4) packs for the reported part number have been sold between january 2018 and march 2020.With the exception of the reported incident, no similar issues for this part number have been reported during the same time period.The investigation is complete at this time.If new and critical information becomes available, this report will be updated.

Brand Name
PROCTO SWAB
Common Device Name
APPLICATOR, ABSORBENT TIPPED, STERILE
Manufacturer (Section D)
GOODWOOD MEDICAL CARE LTD
1-2 floor, 3-919 jiulicun
yongzheng street, jinzhou dist
dalian, liaoning 11610 0
CH  116100
MDR Report Key9673511
Report Number3010452421-2020-00001
Device Sequence Number586250
Product Code KXG
UDI-Device Identifier50749756028610
UDI-Public50749756028610
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number31-249
Device Lot Number47346703
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1